Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 49, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Oct 22, 2012, 11:24 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2012, 11:24 AM CDT (16:24 UTC)
- Expired
- Oct 22, 2012, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
293 WHUS74 KBRO 221624 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1124 AM CDT MON OCT 22 2012 ...STRONG SOUTH WINDS AND ROUGH SEAS ALONG THE LOWER TEXAS COAST TODAY... .GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH MID TO LATE AFTERNOON ALONG THE LOWER TEXAS COAST...WITH ROUGH SEAS BECOMING MORE MODERATE BY THIS EVENING. GMZ150-155-170-175-222300- /O.NEW.KBRO.SC.Y.0049.121022T1624Z-121022T2300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1124 AM CDT MON OCT 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-222300- /O.CON.KBRO.SI.Y.0053.000000T0000Z-121022T2300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1124 AM CDT MON OCT 22 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS: SUSTAINED WINDS TO AROUND 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 9:53 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 22, 9:53 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
953 AM CDT MON OCT 22 2012
.DISCUSSION...MAIN PLAYERS IN THE WEATHER THIS MORNING ARE THE
ISOLATED SHOWERS OVER THE LAGUNA MADRE...AND WINDS WHICH HAVE
ALREADY STARTED OVER THE MARINE AREAS AND ARE BEGINNING TO
INCREASE OVER LAND. SURFACE AND UPPER AIR ANALYSIS...COMBINED WITH
WATER VAPOR SHOW AN UPPER LEVEL LOW ADVANCING INTO THE PANHANDLE
REGION OF TEXAS. THE SUBTROPICAL JET MAX TO THE SOUTH WILL HAVE
ITS RIGHT EXIT REGION OVER SOUTH TEXAS PUTTING US IN AN
INCREASINGLY CONVERGENT PATTERN ALOFT AND WEAKLY INCREASING MID
GULF RIDGING...AS THE JET MAX AND ASSOCIATED UPPER LOW HELP DEEPEN
TROUGHING OVER THE CENTRAL PLAINS AND IN THE LEE OF THE SIERRA
MADRE MOUNTAINS. SEQUENTIAL SFC ANALYSIS SHOWS OUR GRADIENT IS NOT
RELAXING VERY MUCH...BUT RUC13 AND NAM12 GUIDANCE AND LINEAR
EXTRAPOLATION OF THE INVOLVED FEATURES SHOWS IT SHOULD START TO
BACK OFF BY ABOUT 4 OR 5 PM TODAY.
THROUGH 700 PM TONIGHT...EXPECT A MARKED INCREASE IN SURFACE WIND
SPEED THROUGH 1100 AM AT ALL LOCATIONS WITH SUSTAINED WINDS 15 TO
20 MPH WITH GUSTS TO AROUND 30 MPH AT TIMES. DID ISSUE A SMALL
CRAFT ADVISORY FOR THE LAGUNA DUE TO OBS TRENDS AND THE FACT THAT
A SUBSTANTIAL CHANGE IN OUR SFC PRESSURE GRADIENT IS NOT EXPECTED
SOON. THE SHOWERS OVER THE LAGUNA SHOULD CONTINUE FOR ANOTHER
COUPLE OF HOURS BEFORE DRIER MID LEVEL AIR WORKS TO THE SURFACE
AND STABILIZES THE BOUNDARY LAYER. DID ADD A SCHC/ISO MENTION A
LITTLE FURTHER IN INTO KENEDY COUNTY WHERE THERE WILL BE SLIGHTLY
BETTER SFC CONVERGENCE AND THE LATEST SREF TRIES TO PAINT A LITTLE
PRECIP THIS AFTERNOON. PRECIP SHOULD BE VERY LIGHT AND LOW IMPACT.
TONIGHT WINDS SHOULD BEGIN TO GRADUALLY DIMINISH WITH A LITTLE BIT
OF MID AND LOW CLOUD POSSIBLE. NO CHANGES TO THESE GRIDS AT THIS
TIME. /68-JGG/
&&
.MARINE...ISSUED A SMALL CRAFT ADVISORY WITH MORNING MARINE UPDATE
DUE TO SUSTAINED WINDS PICKING UP AT TCOON/OBS SITES ALONG THE
LAGUNA. WINDS SHOULD NOT DIMINISH UNTIL MID TO LATE AFTERNOON AT
MOST LOCATIONS. EXPECT WINDS IN THE NEARSHORE WATERS...WHICH ARE
BORDERLINE ADVISORY LEVELS RIGHT NOW WILL DIMINISH AS THE HEATING
OF THE DAY CONTINUES SO KEPT THESE WATERS EXERCISE CAUTION FOR
NOW. /68-JGG/
&&
.PREV DISCUSSION... /ISSUED 621 AM CDT MON OCT 22 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE
PERIOD. WINDS WILL GRADUALLY INCREASE LATER THIS MORNING...GENERALLY
AFTER 14Z...TO BREEZY LEVELS AS HIGH PRESSURE OVER THE GULF OF
MEXICO INTERACTS WITH LOW PRESSURE OVER THE CENTRAL PLAINS.
SOUTHEAST WINDS WILL SLOWLY DECREASE MONDAY EVENING...AROUND 3Z.
PREV DISCUSSION... /ISSUED 440 AM CDT MON OCT 22 2012/
SHORT TERM /TODAY THROUGH TUESDAY/...SURFACE LOW PRESSURE OVER THE
CENTRAL PLAINS WILL MOVE NORTHEAST LATER TODAY. THIS WILL RESULT IN
A WEAKEN PRESSURE GRADIENT ACROSS DEEP SOUTH TEXAS THROUGH THE
FORECAST PERIOD. SURFACE HIGH PRESSURE ACROSS THE GULF OF MEXICO TO
THE MID ATLANTIC STATES WILL MAINTAIN LIGHT TO MODERATE SOUTHEAST
WINDS ACROSS THE AREA THROUGH TUESDAY. WILL MAINTAIN ISOLATED POPS
FOR TODAY AS LOW LEVEL MOISTURE /PWATS OF 1.40 INCHES/ AND LIFT
SHOULD PRODUCE SEA BREEZE CONVECTION LATER THIS MORNING INTO THE
AFTERNOON. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE
TUESDAY AFTERNOON.
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...500 MB RIDGING WILL
REMAIN ANCHORED IN PLACE OVER MEXICO AND THE SOUTHEASTERN UNITED
STATES THROUGH FRIDAY MAINTAINING GENERALLY HOT AND RAINFREE
CONDITIONS OVER DEEP SOUTH TX. A BROAD MID LEVEL TROUGH IS THEN
EXPECTED TO DIG ACROSS THE NORTH CENTRAL PORTIONS OF THE LOWER 48
STATES AFTER FRIDAY. AS THIS FEATURE DIGS IN...IT WILL PUSH A FAIRLY
STRONG COLD FRONT SOUTH INTO DEEP SOUTH TX SATURDAY MORNING. THIS
TROUGH AXIS IS EXPECTED TO START TO SHIFT FURTHER EAST AFTER THIS
WEEKEND ALLOWING FOR RIDGING TO BUILD EAST SLOWLY. SOME DECENT
MOISTURE VALUES POOL OVER DEEP SOUTH TX JUST AHEAD OF THE FRONT
AND WILL ACCORDINGLY INCLUDE A MENTION OF SLGT CHC POPS FROM FRI
THROUGH SUN. THE ECMWF WANTS TO DRY OUT THE MOISTURE LEVELS
QUICKER VERSUS THE GFS WITH THE GFS TRYING TO SPIN UP SOME COASTAL
SURFACE TROFFING WHICH MAY ENHANCE POPS LATER IN THE FORECAST
PERIOD. AM NOT READY TO GO MUCH HIGHER THAN 20 % POPS UNTIL BOTH
THE ECMWF AND GFS COME INTO BETTER AGREEMENT ON WHETHER OR NOT
THIS SURFACE TROFFING ACTUALLY FORMS OR NOT.
OTHER THAN THE DIFFERENCES ON THE COASTAL TROFFING..THE ECMWF AND
GFS ARE IN DECENT AGREEMENT ON THE TIMING AND STRENGTH OF THE
FROPA ON SATURDAY AND ARE ALSO IN AGREEMENT IN THE PLACEMENT AND
STRENGTH OF THE 500 MB FEATURES THROUGH NEXT WEEKEND. RUN TO RUN
CONSISTENCY WITH THE GFS MEX MOS TEMPS AND POPS IS PRETTY STABLE
THROUGH MON. WILL GO AT OR ABOVE THE MEX MOS TEMPS FOR THE DAYS
AHEAD OF THE FRONT AND WILL GO WITH A GFS AND ECMWF BLEND FOR SAT
AND SUN. PREFER THE GFS MEX MOS POPS THROUGH DAYS 7 AND 8.
OVERALL CONFIDENCE IN THE LONGER RANGE FORECAST WORDING AND
REASONING IS ABOVE AVERAGE.
MARINE /TODAY THROUGH TUESDAY/...CURRENTLY BUOY 42020 REPORTS A
SOUTHEAST WIND AROUND 18 KNOTS AND SEAS AT 4.3 FEET WITH A PERIOD
OF 6 SECONDS AT 250 AM CDT. BUOY 42020 AND THE TEXAS COASTAL OCEAN
OBSERVATION NETWORK (TCOON) PLATFORMS OVERNIGHT HAVE INDICATED
THAT SMALL CRAFT ADVISORY CONDITIONS ARE NOT OCCURRING AT THIS
TIME OVER THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO
60 NAUTICAL MILES OFFSHORE. THEREFORE...THE SMALL CRAFT ADVISORY
THAT WAS IN EFFECT UNTIL 4 AM WILL BE ALLOWED TO EXPIRE.
INTERACTION BETWEEN THE HIGH OVER THE GULF AND LOW PRESSURE OVER
THE CENTRAL PLAINS SHOULD RESULT IN SMALL CRAFT EXERCISE CAUTION
CONDITIONS TODAY. MODERATE SOUTHEAST WINDS EXPECTED ON TUESDAY AS
WEAK HIGH PRESSURE PREVAILS OVER THE WESTERN GULF OF MEXICO.
TUESDAY NIGHT THROUGH FRIDAY...SURFACE RIDGING WILL REMAIN
IN PLACE OVER THE EASTERN STATES AND THE GULF OF MEXICO WHICH
WILL MAINTAIN A MODERATE TO STRONG ONSHORE SURFACE FLOW IN PLACE
OVER THE LOWER TX BAY AND GULF WATERS THROUGH THE END OF THE WEEK.
THIS WILL LIKELY MAINTAIN THE BAY WATERS AND GULF SEAS CLOSE TO
SCEC OR SCA LEVELS THROUGH FRI. MEANWHILE IN THE CENTRAL CARIB...
NHC CONTINUES TO MONITOR A LARGE LOW PRESSURE FOR SOME POSSIBLE
DEVELOPMENT. THE GFS/ECMWF AND CMC GUIDANCE ALL TAKE THIS FEATURE
IS A GENERAL NORTHEASTERLY DIRECTION THROUGHOUT THE UPCOMING WEEK
WHICH SHOULD KEEP THIS FEATURE OUT OF THE GULF OF MEX MOVING UP
INTO THE WESTERN ATLANTIC. PLEASE REFER TO THE LATEST TROPICAL
WEATHER OUTLOOK FROM NHC CONCERNING THIS FEATURE.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CDT THIS EVENING FOR
GMZ130-132-135.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
68/67Hazardous weather outlook, Oct 22, 11:03 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1103 AM CDT MON OCT 22 2012 TXZ248>257-231615- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1103 AM CDT MON OCT 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES ON TUESDAY. AN ELEVATED RISK OF RIP CURRENTS WILL BE POSSIBLE AT AREA BEACHES SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-231615- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1103 AM CDT MON OCT 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE LAGUNA MADRE THROUGH 600 PM TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON ALONG THE REMAINDER OF THE LOWER TEXAS COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES MAY BE REQUIRED SATURDAY AND SUNDAY FOR THE LAGUNA MADRE AND LOWER TEXAS COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 9:41 AM CDT | Small Craft Advisory for Winds | BRO | 8 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.